# SDR CALA0000214

- Difficulty date: February 29, 2000
- Submitted: May 10, 2000
- Operation: Air carrier
- Aircraft: N15712
- Make and model: Boeing 737724
- Aircraft serial: 28783
- Aircraft time: 4,934 hours, 1,602 cycles
- Engine: Ge CFM567B24
- Engine time: 5,183 hours, 1,761 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE WITH A PETROLEUM SMELL ENTERED THE COCKPIT UPON ROTATION LEAVING EWR. A RETURN TO EWR WAS BEGUN AND THE SMOKE CEASED AFTER FIVE MINUTES WITH NO FURTHER PROBLEMS NOTED. THE AIRCRAFT LANDED AT EWR WITHOUT INCIDENT. THE #1 ENGINE WAS REMOVED AND REPLACED. THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION. **S/P** INVESTIGATION DETERMINED THAT THE SMOKE AND ODOR WERE THE RESULT OF LUBRICANTS USED IN ACCOMPLISHMENT OF ENGINE TOP CASE PRIOR TO THIS FLIGHT(ENGINE HAD JUST BEEN INSTALLED). ECRA 7100-01296 WAS RELEASED AS A RESULT TO SCREEN FOR VIBRATION, SMOKE, AND FUMES FOLLOWING TOP CASE/INSTALLATION. BOEING IS IN THE PROCESS OF REVISING ENGINE INSTALLATION TEST REQUIREMENTS. GE-ON-WING SUPPOR
